Oklahoma, 2008Flood in Oklahoma, June 16 to 17, 2008
June 16 to 17, 2008 · NWS TSA · 1 event in 1 county or zone
Heavy rain caused a moderate flood along Polecast Creek near Sapulpa.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused a moderate flood along Polecast Creek near Sapulpa.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 16, 1:56 AM CST, 7 hours 4 minutes earlier.
Area forecast discussion, Jun 16, 1:56 AM CST, 7 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
256 AM CDT MON JUN 16 2008
.DISCUSSION...
BUSY OVERNIGHT WITH PLENTY OF STRONG TO SEVERE CONVECTION...AND
FLASH FLOODING. SOUTH MOVING CONVECTIVE COMPLEX THAT AFFECTED FAR
ERN OK AND NW AR EARLIER HAS DISSIPATED...HOWEVER ADDITIONAL STORMS
THAT DEVELOPED NE OF TULSA OFF AN OLD OUTFLOW BOUNDARY HAD MERGED
WITH A SOUTHEAST MOVING MCS THAT WAS AFFECTING WESTERN SECTIONS OF
THE FA. THIS COMPLEX WILL CONTINUE A SOUTHEASTERLY MOVEMENT...AND
WILL BEGIN AFFECTING FAR ERN OK AND NW AND WC AR BETWEEN 08Z-10Z.
FLASH FLOOD WATCH IN EFFECT FOR ZONES MAINLY NORTH OF I-40 UNTIL
12Z. HAVENT QUITE DECIDED WHAT TO DO WITH IT AT THIS TIME AS
LATEST MODEL RUNS OFFER VERY LITTLE HELP REGARDING SHORT TERM QPF
PLACEMENT. HOWEVER IT APPEARS WITH NEW CONVECTION DEVELOPING AND
EXTENSION OF THE FA WILL LIKELY BE NEEDED. WILL BASE FIRST PERIOD POPS
OFF OF RADAR TRENDS.
OTHERWISE THE BEAT GOES ON...PESKY NORTHWEST UPPER FLOW...SURFACE
AS WELL AS ELEVATED BOUNDARIES WILL RESULT IN CONTINUED CONVECTIVE
CHANCES FOR MOST OF THIS FORECAST CYCLE. HOPEFULLY BY NEXT
WEEKEND...UPPER RIDGE WILL BUILD BACK OVER THE SRN PLAINS...WHICH
WILL CURB RAIN CHANCES BUT INCREASE THE HEAT. WONT GET CARRIED
AWAY WITH POPS...WITH MOST PERIODS FALLING IN THE CHANCE CATEGORY.
TEMPERATURE WISE...WONT STRAY TOO FAR FROM GUIDANCE...AND IF
ANYTHING WILL CONTINUE TO ERR ON THE COOL SIDE GIVEN THE
DIFFICULTY IN DEPICTING AREAS OF RAIN COOLED AIR AND CLOUD COVER.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 82 66 78 64 / 50 50 50 30
FSM 83 66 78 66 / 70 40 50 30
MLC 92 68 84 65 / 60 50 50 30
BVO 78 63 79 62 / 50 50 50 20
FYV 81 60 78 59 / 60 40 50 20
BYV 80 60 80 59 / 70 40 50 20
MKO 85 66 78 64 / 60 50 50 30
MIO 80 61 81 61 / 50 30 50 20
F10 89 67 82 64 / 50 50 50 30
HHW 95 69 87 66 / 60 50 50 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ072.
AR...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...18
LONG TERM....23In the hours before
Special weather statement, Jun 16, 3:39 AM CST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
439 AM CDT MON JUN 16 2008
OKZ049-073-075-076-161100-
LATIMER OK-LE FLORE OK-PITTSBURG OK-PUSHMATAHA OK-
439 AM CDT MON JUN 16 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN LE FLORE...SOUTHERN PITTSBURG...PUSHMATAHA AND
LATIMER
AT 439 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTHEAST OF RED OAK TO 4 MILES SOUTH OF
DAMON TO 2 MILES SOUTHWEST OF BACHE...MOVING SOUTHEAST AT 28 MPH.
A LARGE PORTION OF SOUTHWESTERN LE FLORE...SOUTHERN PITTSBURG...
PUSHMATAHA AND LATIMER COUNTIES WILL BE AFFECTED BY THESE STORMS
THROUGH 600 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3420 9566 3452 9573 3452 9568 3459 9568
3459 9575 3493 9583 3484 9537 3507 9496
3506 9494 3454 9449 3451 9504 3426 9508
TIME...MOT...LOC 0939Z 315DEG 24KT 3507 9498 3477 9528
3484 9564Special weather statement, Jun 16, 4:54 AM CST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
554 AM CDT MON JUN 16 2008
OKZ049-053-161200-
CHOCTAW OK-PUSHMATAHA OK-
554 AM CDT MON JUN 16 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHEASTERN CHOCTAW AND SOUTHERN PUSHMATAHA
AT 554 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CLOUDY...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SOBOL...CORINNE AND CLOUDY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3428 9545 3442 9531 3426 9503 3424 9504
3424 9513 3416 9513 3415 9515 3412 9515
3405 9515 3405 9516
TIME...MOT...LOC 1054Z 310DEG 17KT 3430 9529Special weather statement, Jun 16, 5:39 AM CST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
639 AM CDT MON JUN 16 2008
OKZ054>056-059>061-161245-
NOWATA OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA OK-WASHINGTON OK-
639 AM CDT MON JUN 16 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN ROGERS...SOUTHWESTERN NOWATA...WASHINGTON...SOUTHERN
OSAGE...TULSA AND PAWNEE
AT 639 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTHEAST OF BARTLESVILLE TO 3 MILES
SOUTHWEST OF BARNSDALL TO 7 MILES WEST OF WYNONA TO 7 MILES NORTHEAST
OF APPERSON...MOVING SOUTHEAST AT 23 MPH.
A LARGE PORTION OF WESTERN ROGERS...SOUTHWESTERN NOWATA...
WASHINGTON...SOUTHERN OSAGE...TULSA AND PAWNEE COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 745 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
LAT...LON 3631 9558 3609 9592 3608 9618 3612 9630
3615 9630 3616 9629 3617 9626 3617 9627
3617 9642 3622 9658 3678 9680 3659 9648
3659 9623 3681 9588
TIME...MOT...LOC 1139Z 334DEG 20KT 3668 9593 3651 9618
3650 9643 3678 9664Special weather statement, Jun 16, 6:44 AM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
744 AM CDT MON JUN 16 2008
OKZ054-057>068-070-161345-
CHEROKEE OK-CRAIG OK-CREEK OK-DELAWARE OK-MAYES OK-MUSKOGEE
OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-ROGERS
OK-TULSA OK-WAGONER OK-
744 AM CDT MON JUN 16 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OKMULGEE...WAGONER...ROGERS...NORTHWESTERN DELAWARE...SOUTHERN
CRAIG...WESTERN OTTAWA...SOUTHEASTERN OSAGE...CREEK...TULSA...
MAYES AND PAWNEE
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE...NORTHWESTERN CHEROKEE AND NORTHERN
OKFUSKEE
AT 744 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES WEST OF PAWNEE TO 2 MILES NORTH OF
TERLTON TO TULSA TO 3 MILES NORTH OF BUSHYHEAD TO 5 MILES NORTHEAST
OF BLUEJACKET...MOVING SOUTH AT 33 MPH.
A LARGE PORTION OF OKMULGEE...NORTHWESTERN MUSKOGEE...WAGONER...
ROGERS...NORTHWESTERN DELAWARE...SOUTHERN CRAIG...WESTERN OTTAWA...
SOUTHEASTERN OSAGE...CREEK...NORTHWESTERN CHEROKEE...NORTHERN
OKFUSKEE...TULSA...MAYES AND PAWNEE COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 845 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
VERY HEAVY RAINFALL.
LAT...LON 3629 9650 3621 9594 3658 9552 3660 9543
3664 9543 3697 9494 3644 9466 3588 9541
3555 9575 3560 9639 3566 9663 3616 9663
3616 9681 3625 9683 3625 9692 3633 9692
3635 9704 3644 9704
TIME...MOT...LOC 1244Z 353DEG 29KT 3633 9693 3620 9648
3612 9592 3649 9550 3683 9500Flood, Creek
- When
- June 16, 9:00 AM CST to June 17, 8:45 PM CST
- Where
- Creek County, 2 mi E of Sapulpa to 3 mi E of Sapulpa
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.000, -96.064
Polecat Creek near Sapulpa rose above its flood stage of 21 feet at 10:00 am cdt on the 16th. The river crested at 25 feet at 7:30 am cdt on the 17th. This crest classified the flood as moderate. The river fell below its flood stage at 9:45 pm cdt on the 17th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in New York, June 16, 2008$51 million · 1.75 in hail · 44 events
- Hail and Damaging Winds in New York, June 16, 2008$24 million · 1.75 in hail · 39 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 16, 20081 death · 6 events
- Hail and Damaging Winds in New York, June 16, 2008$87,000 · 2 in hail · 104 events
- Flood and Hail in Oklahoma, June 16 to 17, 2008$1.6 million · 2.75 in hail · 42 events
- Flash Flooding and Hail in Pennsylvania, June 16, 2008$635,000 · 1.75 in hail · 33 events
- Hail and Damaging Winds in Virginia, June 16, 2008$1.0 million · 3.75 in hail · 20 events
- Hail and Damaging Winds in West Virginia, June 16, 2008$107,000 · 1.75 in hail · 40 events
- Hail and Damaging Winds in Texas, June 16, 2008$340,000 · 1.75 in hail · 10 events
- Flash Flooding and Damaging Winds in Texas, June 16 to 17, 2008$143,000 · 61 kt wind · 27 events
- Damaging Winds in District of Columbia, June 16, 200810 injured · $5,000 · 54 kt wind · 2 events
- Hail and Damaging Winds in Massachusetts, June 16, 2008$146,000 · 2 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117763.